Alert archive / Florida / Special Marine Warnings in 2004
Special Marine Warning 21, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Apr 12, 2004, 5:24 AM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2004, 5:24 AM EDT (09:24 UTC)
- Expired
- Apr 12, 2004, 7:00 AM EDT
- In force
- 96 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Apr 12, 3:05 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 12, 3:05 AM EDT, 2 hours 19 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 305 AM EDT MON APR 12 2004 .DISCUSSION...GFS SEEMS TO BE HANDLING SITUATION FAIRLY WELL WHILE MESO-ETA SEEMS TO BE NEARLY CLUELESS. I WAS ABOUT TO IGNORE GFS STRONG WIND FIELDS BUT 05Z AND 06Z BUOYS MATCHING VERY WELL WITH GFS FORECAST SO WILL NOT VEER TOO FAR AWAY FROM IT. LARGE MCS OVER GULF CONTINUES TO TRACK EASTWARD AND GFS HAS IT MOVING INTO THE PENINSULA BY 12Z WITH NEW DEVELOPMENT TO THE SW THAT MOVES ONSHORE BY 18Z. ALSO GOOD THETA-E RIDGE DEVELOPS ACROSS SOUTH FLORIDA ALONG WITH SURFACE WINDS REMAINING S TO SE SO DECENT SURFACE INFLOW. IN ADDITION, UPPER DIFFLUENCE ALSO IN PLACE SO ALL PARAMETERS IN PLACE FOR ACTIVE WX DAY FOR THE REGION. CATEGORICAL POPS WILL BE NEEDED FOR NORTHERN ZONES AND LIKELY ELSEWHERE WITH MENTION OF SOME SEVERE. MIGHT HAVE A TEMPORARY LULL TONIGHT BUT ANOTHER ROUND SLATED FOR TUESDAY AHEAD OF MAIN FRONT. COLD FRONT STLL PROGGED TO COME THROUGH TUESDAY EVENING WITH DIMINISHING CHANCES OF RAIN AND MUCH DRIER CONDITIONS WEDNESDAY THROUGH THE END OF THE WEEK. && .MARINE...AS MENTIONED IN ABOVE PARAGRAPH WILL GO CLOSER TO GFS THAN MESO-ETA WHICH MEANS WINDS OF 20 TO 25 KT OVER THE ATLANTIC AND NEAR 20 KT ON THE GULF SIDE. THIS NOT QUITE AS HIGH AS GFS AS IT SHOWS GALE FORCE BY 12Z BUT THEN QUICKLY BACKS OFF. WINDS BEGIN TO SLOWLY SUBSIDE TONIGHT INTO TUESDAY BEFORE SHIFTING TO THE NW BEHIND THE FRONT. SO SEAS REMAIN HIGH DUE TO INITIAL STRONGER WINDS AND THEN A DIRECTION OPPOSING GULF STREAM CURRENT. && .FIRE WEATHER...AMPLE MOISTURE IN THE GUISE OF WIDESPREAD RAIN WITH POTENTIAL SEVERE WEATHER TODAY AND POSSIBLY TUESDAY KEEP DEW POINTS /RH QUITE HIGH THE NEXT COUPLE OF DAYS. TRANSPORT WINDS INCREASE AND DSI MAY BROACH 70...BUT AS MENTIONED...WITH RH HIGH...NO HIGHLIGHTS. LATE TUESDAY NIGHT THE COLD FRONT MOVING THROUGH BRINGS COOLER AND DRIER AIR OVER THE AREA WEDNESDAY INTO THURSDAY. RH MAY NEAR 40 WEDNESDAY AND SURFACE WINDS MAY BE SUSTAINED AROUND 15 MPH...SOMETHING TO MONITOR. THURSDAY...WINDS DECREASE BUT RH LOWER WITH SOME UPPER 30S POSSIBLE NW INTERIOR. AGAIN...SOMETHING TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 71 85 60 / 80 40 70 20 FORT LAUDERDALE 83 71 84 62 / 70 40 70 40 MIAMI 84 72 84 61 / 70 40 70 40 NAPLES 80 71 77 62 / 70 60 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... SCA ALL WATERS EXCEPT LAKE OKEECHOBEE. && BRABANDER
Hazardous weather outlook, Apr 11, 5:13 PM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 513 PM EDT SUN APR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-120300- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 513 PM EDT SUN APR 11 2004 .DAY ONE...THIS EVENING ...THUNDERSTORMS PORTIONS OF SOUTH FLORIDA TONIGHT... ...A FEW COULD BE STRONG PARTICULARLY ACROSS SOUTHWEST COAST... AN UPPER LEVEL DISTURBANCE CURRENTLY MOVING ACROSS THE EASTERN GULF OF MEXICO WILL BE APPROACHING THE SOUTHWEST FLORIDA COAST AROUND SUNSET THIS EVENING. A SQUALL LINE IS ACCOMPANYING THIS SYSTEM. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS ACCOMPANYING THIS SYSTEM COULD BE STRONG WITH WIND GUSTS TO AROUND 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL POSSIBLE. THIS ACTIVITY IS MOST LIKELY TO AFFECT THE SOUTHWEST COAST OF FLORIDA AND AREAS AROUND LAKE OKEECHOBEE LATER TONIGHT. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL FORM TONIGHT IN THE GULF OF MEXICO AND MOVE INTO THE FLORIDA PANHANDLE MONDAY NIGHT. THIS WILL CREATE STRONG SOUTH WINDS...INCREASING MOISTURE AND INSTABILITY ACROSS SOUTH FLORIDA. THERE IS A CHANCE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING THROUGHOUT SOUTH FLORIDA. A COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA TUESDAY EVENING ALLOWING MUCH DRYER AIR TO MOVE INTO THE AREA FROM THE NORTH INCREASING THE FIRE DANGER WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ADVISED TO REMAIN ON THE ALERT IN CASE THE SEVERE WEATHER THREAT INCREASES AND ACTIVATION IS REQUESTED. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:13 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 47 min |
| Apr 12, 4:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 12, 7:09 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 36 min |
| Apr 12, 7:13 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 7:26 AM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 12, 7:46 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 29 min |
| Apr 12, 8:21 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Monroe | 24 min |
| Apr 12, 8:35 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Apr 12, 8:48 AM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 12, 8:48 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 8:58 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 22 min |
| Apr 12, 9:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 12, 9:18 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 9:27 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 12, 9:55 AM EDT | Special Marine Warning | MFL | 95 min |
Nearby
Special Marine Warnings in Florida, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.